Aug 8, 2001
This is the second time I will write back at your request.
You stated that when talking about "wasting" experienced, it is less of a direct effect of the medications and more of an indirect effect of causing loss of appetite, vomiting, or diarrhea. Well, isn't the medication predominately responsible for these effects? If that is the case, then it is fair to say that medication is directly responsible for wasting.
As far as "disease" is concerned, I know that on the packaging of most of the anti-HIV meds, almost identical symptoms of "AIDS" are listed as side-effects. The sad truth, is that these side-effects are often pooh-poohed as minor when looking at the potential benefits of medication.
My question more precisely is "How much distinquishable disease of "AIDS" is caused by the HI Virus, and how much by the toxic meds administered?
Response from Ms. Fields-Gardner
Thanks for your patience in sorting out some better answers to your questions. Some of the confusion is probably related to the semantics about "direct" and "indirect" effects. The direct effect of a medication may include causing diarrhea. Diarrhea can lead to wasting, making it an "indirect effect" of the medication. The difficulty in making sweeping statements is that some people have a difficult time with a medication and other people seem to have no problems or side effects. So, the relative contribution of the medication to diarrhea, for instance, compared to other problems such as HIV-related gut damage, opportunistic infection, psychological stress, and many other factors varies quite widely from person to person.
Medications may play the primary role in causing the indirect effect of wasting through the direct effect on diarrhea, vomiting, or appetite for some. But, then again, medications may play a very minor to non-existent role for others.
So, what we are faced with is doing something about it regardless of the source. Of course, symptoms such as diarrhea, vomiting, and appetite loss should be explored to determine what contributions medications and a variety of other factors make to the problem. Oftentimes, empiric treatment is used to provide a trial solution without knowing the exact cause.
We know that side effects of medication, disease, and psychological stress are important to address to prevent wasting and other problems. It is not always clear about the level of impact each factor has from the long list of potential offenders. If, in your case, the medications are causing the bulk of the problems, then addressing medication interactions is key. Knowing what those interactions can be will certainly help you to anticipate and strategize about addressing those issues when they show up. There is always a risk vs. benefit in decisions you make with the assistance of your health care team.
Somewhere it has been said that most things in life are toxic in excess. It is a very individual balance to maintain.
Loss Of Lean Body Mass & Body Changes
so very thin
- Dry Mouth After Masturbation Worried I Have HIV
- Groin Pain After Oral Sex With No Protection Does It Mean I Have HIV
- Itchy Balls After Oral Sex Hooker Does It Mean I Have HIV
- Itchy Scrotum After Sex With Stripper Sign Of HIV AIDS
- Tingling Lips After French Kissing Worried I Have HIV
- Can You Get Genital Warts From Sharing Razors Or Drinks?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.